Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 128, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 8, 2020, 6:30 AM EST for Washington County, Georgia. It was in force for 21 days.
The area
The outline as issued.
The facts
- Issued
- Feb 8, 2020, 6:30 AM EST (11:30 UTC)
- Expired
- Feb 29, 2020, 6:30 AM EST
- In force
- 21 days
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Washington County, GA
The radar
The Robins AFB radar (KJGX), 50 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buffalo Creek at GA 272 near Oconee (BFOG1). The gauge peaked at 15.25 ft at Feb 8, 2020, 9:00 AM EST.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 19 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02223110, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
847 WGUS42 KFFC 081130 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 630 AM EST Sat Feb 8 2020 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Buffalo Creek near Oconee affecting Washington County .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC303-090130- /O.NEW.KFFC.FL.W.0128.200208T1130Z-000000T0000Z/ /BFOG1.1.ER.200208T0710Z.200208T1030Z.000000T0000Z.UU/ 630 AM EST Sat Feb 8 2020 The National Weather Service in Peachtree City has issued a * Flood Warning for The Buffalo Creek near Oconee. * From this morning until further notice. * At 5 AM Saturday the stage was 15.2 feet...and rising. * Flood stage is 15 feet. * At 15 feet...Flood stage is reached. Minor flooding occurs of the natural flood plain and woodlands along the creek upstream and downstream from the gage on Georgia Highway 272. && LAT...LON 3309 8301 3313 8291 3283 8293 3287 8303 $$
3 follow-up statements
698
WGUS82 KFFC 081309
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
809 AM EST Sat Feb 8 2020
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Milledgeville affecting Baldwin...Washington and
Wilkinson Counties
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Penfield affecting Clarke...Greene and Oconee
Counties
Buffalo Creek near Oconee affecting Washington County
Oconee River near Oconee affecting Johnson...Washington and
Wilkinson Counties
GAC059-133-219-090309-
/O.CON.KFFC.FL.W.0082.000000T0000Z-200210T1500Z/
/PNFG1.2.ER.200207T0006Z.200209T0600Z.200210T0900Z.NO/
809 AM EST Sat Feb 8 2020
The Flood Warning continues for
The Oconee River near Penfield.
* Until Monday morning.
* At 8 AM Saturday the stage was 18.4 feet...and rising.
* Moderate flooding will continue.
* Flood stage is 13 feet.
* The river will continue rising to near 19.4 feet by after midnight
tonight. The river will fall below flood stage Monday morning.
* At 18 feet...Moderate flooding begins. Ward Road floods and cuts
off access to L.C. Curtis and Son Sand and Gravel Company.
Irrigation systems also begin to flood and need to be moved to
higher ground.
&&
LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327
$$
GAC009-303-319-090309-
/O.EXT.KFFC.FL.W.0101.000000T0000Z-200209T1849Z/
/MLGG1.2.ER.200207T0104Z.200207T1315Z.200209T1249Z.NO/
809 AM EST Sat Feb 8 2020
...Flood Warning extended until Sunday afternoon...The Flood Warning
continues for
The Oconee River near Milledgeville.
* Until Sunday afternoon.
* At 7 AM Saturday the stage was 28.6 feet...and falling.
* Minor flooding will continue.
* Flood stage is 22 feet.
* The river will continue to fall to below flood stage by Sunday
morning.
* At 30 feet...Minor flooding continues to expand further into the
woodlands and pasture upstream and downstream from the gage near
the Georgia Highway 22 and 24 bridge. Fishing Creek backs up and a
few buildings along the creek will be flooded. Also Tanyard Branch
Stream between East Thomas and East Charleston Streets in
Milledgeville will flood. Sinclair Dam will likely have four to
five gates open to reach this height.
&&
LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
3297 8316 3304 8324
$$
GAC303-090309-
/O.CON.KFFC.FL.W.0128.000000T0000Z-000000T0000Z/
/BFOG1.1.ER.200208T0710Z.200208T1230Z.000000T0000Z.UU/
809 AM EST Sat Feb 8 2020
The Flood Warning continues for
The Buffalo Creek near Oconee.
* Until further notice.
* At 7 AM Saturday the stage was 15.3 feet...and steady.
* Minor flooding will continue.
* Flood stage is 15 feet.
* At 15 feet...Flood stage is reached. Minor flooding occurs of the
natural flood plain and woodlands along the creek upstream and
downstream from the gage on Georgia Highway 272.
&&
LAT...LON 3309 8301 3313 8291 3283 8293 3287 8303
$$
GAC167-303-319-090309-
/O.CON.KFFC.FL.W.0083.000000T0000Z-000000T0000Z/
/OCNG1.2.ER.200208T0452Z.200210T1200Z.000000T0000Z.NO/
809 AM EST Sat Feb 8 2020
The Flood Warning continues for
The Oconee River near Oconee.
* Until further notice.
* At 7 AM Saturday the stage was 19.9 feet...and rising.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 17 feet.
* The river will continue rising to near 23.4 feet by Monday morning
then begin falling.
* At 23 feet...Moderate flooding continues. Portions of the Old
Balls Ferry Road leading to the boat ramp becomes flooded with a
foot of water or more. The entire dirt parking lot near the boat
ramp is under three to five feet of water. Extensive flooding of
the woodlands near the river continues.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$785
WGUS82 KFFC 081838
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
138 PM EST Sat Feb 8 2020
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Milledgeville affecting Baldwin...Washington and
Wilkinson Counties
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Penfield affecting Clarke...Greene and Oconee
Counties
Oconee River near Oconee affecting Washington and Wilkinson
Counties
Buffalo Creek near Oconee affecting Washington County
GAC059-133-219-090838-
/O.CON.KFFC.FL.W.0082.000000T0000Z-200210T1500Z/
/PNFG1.2.ER.200207T0006Z.200209T0600Z.200210T0900Z.NO/
138 PM EST Sat Feb 8 2020
The Flood Warning continues for
The Oconee River near Penfield.
* Until Monday morning.
* At 1 PM Saturday the stage was 18.7 feet...and rising.
* Moderate flooding will continue.
* Flood stage is 13 feet.
* The river will continue rising to near 19.4 feet by after midnight
tonight. The river will fall below flood stage Monday morning.
* At 18 feet...Moderate flooding begins. Ward Road floods and cuts
off access to L.C. Curtis and Son Sand and Gravel Company.
Irrigation systems also begin to flood and need to be moved to
higher ground.
&&
LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327
$$
GAC009-303-319-090820-
/O.EXT.KFFC.FL.W.0101.000000T0000Z-200209T0820Z/
/MLGG1.2.ER.200207T0104Z.200207T1315Z.200209T0220Z.NO/
138 PM EST Sat Feb 8 2020
...Flood Warning extended until late tonight...The Flood Warning
continues for
The Oconee River near Milledgeville.
* Until late tonight.
* At 1 PM Saturday the stage was 26.0 feet...and falling.
* Minor flooding will continue.
* Flood stage is 22 feet.
* The river will continue to fall to below flood stage by tonight.
* At 27 feet...Minor flooding continues in the woodlands and
pasture upstream and downstream from the gage located around one
half mile upstream from the Georgia Highway 22 and 24 bridge. The
parking lot and the Oconee River Greenway Park just downstream from
the bridge will be completely flooded with water several feet deep.
Sinclair Dam will have three to four gates open to reach this
height.
&&
LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
3297 8316 3304 8324
$$
GAC303-319-090838-
/O.CON.KFFC.FL.W.0109.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.200207T1214Z.200208T0400Z.000000T0000Z.NR/
138 PM EST Sat Feb 8 2020
The Flood Warning continues for
The Oconee River near Oconee.
* Until further notice.
* At 1 PM Saturday the stage was 19.6 feet...and falling slowly.
* Minor flooding will continue.
* Flood stage is 18 feet.
* At 20 feet...Moderate flooding begins. Significant flooding
occurs in the woodlands and wetlands along the river upstream and
downstream from a gage located by a dirt boat ramp on the west side
of Avant Mine off Adams Road in Washington County. The water will
be around two feet deep around an elevated USGS gage house. The
dirt road by the boat ramp will begin to flood.
&&
LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
3284 8303 3292 8311
$$
GAC303-090838-
/O.CON.KFFC.FL.W.0128.000000T0000Z-000000T0000Z/
/BFOG1.1.ER.200208T0710Z.200208T1230Z.000000T0000Z.UU/
138 PM EST Sat Feb 8 2020
The Flood Warning continues for
The Buffalo Creek near Oconee.
* Until further notice.
* At 1 PM Saturday the stage was 15.0 feet...and falling.
* Minor flooding will end soon.
* Flood stage is 15 feet.
* At 15 feet...Flood stage is reached. Minor flooding occurs of the
natural flood plain and woodlands along the creek upstream and
downstream from the gage on Georgia Highway 272.
&&
LAT...LON 3309 8301 3313 8291 3283 8293 3287 8303
$$395
WGUS82 KFFC 081938
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
238 PM EST Sat Feb 8 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Tallapoosa River near Tallapoosa affecting Haralson County
Buffalo Creek near Oconee affecting Washington County
GAC303-082008-
/O.CAN.KFFC.FL.W.0128.000000T0000Z-200208T1938Z/
/BFOG1.1.ER.200208T0710Z.200208T1230Z.200208T1840Z.UU/
238 PM EST Sat Feb 8 2020
The Flood Warning is cancelled for
The Buffalo Creek near Oconee.
* This takes effect immediately.
* At 2 PM Saturday the stage was 14.9 feet...and falling.
* Flood stage is 15 feet.
* The creek will continue to fall.
* At 15 feet...Flood stage is reached. Minor flooding occurs of the
natural flood plain and woodlands along the creek upstream and
downstream from the gage on Georgia Highway 272.
&&
LAT...LON 3309 8301 3313 8291 3283 8293 3287 8303
$$
GAC143-082008-
/O.CAN.KFFC.FL.W.0075.000000T0000Z-200208T1938Z/
/TLAG1.3.ER.200206T1935Z.200207T0300Z.200208T1830Z.NR/
238 PM EST Sat Feb 8 2020
The Flood Warning is cancelled for
The Tallapoosa River near Tallapoosa.
* This takes effect immediately.
* At 2 PM Saturday the stage was 15.6 feet...and falling.
* Flood stage is 16 feet.
* The river will continue to fall.
* At 16 feet...Flood stage is reached. Minor flooding begins in the
woodlands and fields along the river upstream and downstream from
the gage on U.S. Highway 78.
&&
LAT...LON 3386 8528 3384 8521 3377 8525 3371 8535
3377 8536 3381 8531
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 8, 6:00 AM EST, 30 minutes earlier.
Area forecast discussion, Feb 8, 6:00 AM EST, 30 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 600 AM EST Sat Feb 8 2020 .UPDATE FOR AVIATION... PREV DISCUSSION... /Issued 346 AM EST Sat Feb 8 2020/ SHORT TERM /Today through Sunday/... The main concern today is a quick developing and moving short wave, forecast to moving across the area with a rather cold airmass in place. This has prompted the issuance of a winter storm warning for our NE counties from Murray to Cherokee east to Hall, White and Towns. There is potential for 2 to 4 inches of snow, somewhat favoring the higher elevations. The previous winter weather advisory will be continued around the warning area. While these areas could have a rain/snow mix, the warning area will likely be mostly snow. The counties on the southern border of the advisory area are a very close call as to whether snow will predominate for a long enough period. So for now, this portion of the advisory was left alone. Farther to the south, any precipitation will be all rain. This short wave will be rather quick moving and all precip is expected to end by early evening. Sunday is expected to be dry as we will be in between weather systems. Forecast high temperatures are running about 2 to 14 degrees below normal across the area today and within 2 to 4 degrees of normal for Sunday. Forecast low temperatures are running within 3 degrees of normal for tonight. Overall confidence is low to medium. BDL LONG TERM /Sunday Night through Friday/... The long term portion begins as a rare quiet period across the forecast area but things will be changing quickly as we approach 12Z Monday. With persistent SW flow aloft, we are just going to get system after system affecting us through the long term. This first system looks to bring categorical pops to the northern portion of the area for Monday. This will expand southward for Monday night with almost all areas seeing sustained light to moderate rainfall. With the copious amounts of rain seen the last few days, it will not day much to add to the hydrology concerns already being experienced across the area. As a result, the northern zones have already been placed in a moderate risk excessive rainfall for day 3. Front stalls over the area as SW flow aloft just prevents fronts from making it through. Continued categorical pops and very unneeded rainfall in the offing for Tuesday as well. As a matter of fact, taking into account Wednesday rainfall along the front, models are indicating another 3 to 6 inches of rain north of I20. Will almost certainly need another flood watch with subsequent forecasts. Will be carrying thunder primarily for Central portions on Wednesday but no severe is anticipated at this time. System finally exits on Friday with high pressure building in its wake. This again could be short lived as another gulf system looks to bring additional high rain chances to the area per the GFS ECMWF is decidedly less bullish on this feature and will use a blend for now. Deese && .AVIATION... 12Z Update... Increasing potential for MVFR/IFR ceilings with increasing rain and snow chances. Potential for a brief period of snow or rain/snow mix this morning for the ATL area tafs with more snow over other areas of N GA. Conditions improving late day and evening to VFR. Surface winds light and variable or ESE then becoming SSW to NNW late day less than 10 kts. Surface winds becoming light and variable or light E tonight. //ATL Confidence...12Z Update... Low confidence for a snow or rain/snow mix. Low to medium confidence for all other elements. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 43 31 55 40 / 70 10 0 5 Atlanta 45 33 55 43 / 80 0 0 5 Blairsville 39 26 51 38 / 80 10 0 5 Cartersville 45 30 56 42 / 80 0 0 5 Columbus 51 36 63 48 / 40 0 0 5 Gainesville 40 30 52 39 / 80 10 0 5 Macon 51 35 61 45 / 30 5 0 0 Rome 47 29 57 43 / 80 0 0 10 Peachtree City 47 32 59 44 / 70 0 0 0 Vidalia 58 39 65 47 / 5 5 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 7 PM EST this evening for the following zones: Cherokee...Dawson...Fannin...Forsyth...Gilmer... Hall...Lumpkin...Murray...Pickens...Towns...Union...White. Winter Weather Advisory until 4 PM EST this afternoon for the following zones: Banks...Barrow...Bartow...Catoosa...Chattooga... Cobb...Dade...DeKalb...Floyd...Gordon...Gwinnett...Jackson... North Fulton...Paulding...Polk...Walker...Whitfield. && SHORT TERM...BDL LONG TERM....Deese AVIATION...BDL
Hazardous weather outlook, Feb 8, 4:58 AM EST, 1 hour 32 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 458 AM EST Sat Feb 8 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 458 AM EST Sat Feb 8 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... ...Winter Storm Warning In Effect For Far North Georgia... ...Winter Weather Advisory In Effect For Portions of North Georgia... A Winter Storm Warning has been issued for far north Georgia through early evening. Snow will begin later this morning and accumulate quickly ultimately resulting in 2 to 4 inches accumulations. Please see the latest WSW for further details. A Winter Weather Advisory has been issued for portions of North Georgia, including the north Atlanta metro. Snow will be possible during the morning hours into the early afternoon across the advisory area. Accumulations are expected to be less than an inch and primarily on elevated and grassy surfaces. Please see the latest WSW for further details. Temperatures dropping back to below freezing Saturday night will likely lead to additional travel concerns for the same areas outlined above. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Additional moderate rainfall from multiple storm systems will exacerbate ongoing river flood issues through much of next week. This will be especially true on Monday when a moderate risk of excessive rainfall will be in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Feb 8, 3:53 AM EST, 2 hours 37 minutes before
Special Weather Statement National Weather Service Peachtree City GA 353 AM EST Sat Feb 8 2020 GAZ027-036-037-041>044-046>048-052>057-066>068-082100- Madison-Clarke-Oconee-Haralson-Carroll-Douglas-South Fulton- Rockdale-Walton-Newton-Heard-Coweta-Fayette-Clayton-Spalding- Henry-Troup-Meriwether-Pike- 353 AM EST Sat Feb 8 2020 Rain mixed with snow will be possible during the early morning hours. Temperatures at that time will range mostly in the upper 20s to lower 30s. It is possible that a brief period of freezing rain accompanies the precipitation which would create some traffic concerns. No accumulation is expected as temperatures should gradually rise into the 40s by early afternoon bringing a transition to all rain.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 7:05 PM EST | River Flood Warning | FFC | Clarke, Oconee | 5 hr |
| Feb 7, 8:16 PM EST | River Flood Warning | FFC | Dodge, Telfair, Wilcox | 38 days |
| Feb 8, 3:07 AM EST | Winter Storm Warning | FFC | Banks, Catoosa, Cherokee, Dade, Dawson, Fannin and 12 more | 12 hr |
| Feb 8, 6:26 AM EST | River Flood Warning | FFC | Putnam | 2 hr |
| Feb 8, 9:33 AM EST | River Flood Warning | FFC | Jefferson, Washington | 21 days |
| Feb 8, 4:46 PM EST | River Flood Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 21 days |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.